Alert archive / Missouri / Flash Flood Warnings in 1999

Flash Flood Warning 103, NWS Springfield, MO

June 12, 1999Shannon County, Missouri

NWS Springfield, MO issued this flash flood warning at Jun 12, 1999, 12:36 AM CDT for Shannon County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 1999, 12:36 AM CDT (05:36 UTC)
Expired
Jun 12, 1999, 3:40 AM CDT
In force
3 hr
Issued by
NWS Springfield, MO
Area
Whole counties

County Shannon County, MO

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1999-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 135 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1999-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
135 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1081 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSGF 120537
FFWSGF
MOC203-120840-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1236 AM CDT SAT JUN 12 1999

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SHANNON COUNTY IN SOUTH CENTRAL MISSOURI

* UNTIL 340 AM CDT

* AT 1229 AM...WEATHER SERVICE DOPPLER RADAR WAS INDICATING A
  THUNDERSTORM PRODUCING HEAVY RAINFALL.  THE STORM WAS LOCATED IN
  NORTHWEST SHANNON COUNTY...OR NEAR THE COMMUNITY OF AKERS. THE
  STORM WAS NEARLY STATIONARY.  DOPPLER RADAR WAS ESTIMATING UP TO
  TWO INCHES WITHIN THE PAST 30 MINUTES WITH THIS THUNDERSTORM.

* UP TO AN ADDITIONAL THREE INCHES OF RAIN ARE EXPECTED THROUGH 300
  AM. THIS RAIN WILL FALL ACROSS THE OZARK NATIONAL SCENIC RIVERWAYS
  ...CAUSING FLOODING OF AREAS ALONG THE CURRENT RIVER. LOW WATER
  CROSSING WILL LIKELY FLOOD...DO NOT CROSS WATER COVERED ROADS.


THIS IS A DANGEROUS SITUATION.  IF CAMPING...BE PREPApRED TO MOVE TO
HIGHER GROUND IMMEDIATELY SHOULD FLOODING DEVELOP.  MOTORISTS SHOULD
AVOID ALREADY FLOODED ROADS...INCLUDING LOW WATER CROSSINGS.

DS/PV

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 2:52 PM CDT, 9 hours 44 minutes earlier.

Area forecast discussion, Jun 11, 2:52 PM CDT, 9 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
252 PM CDT FRI JUN 11 1999

KSGF 88D LIT UP AGAIN WITH CLUSTERS OF TSTMS THIS AFTN.  VISIBLE
IMAGERY SHOWS SEVERAL OUTFLOW BOUNDARIES INTERACTING TO FOCUS
CONVECTION.  SURFACE ANALYSIS SHOWS AN ILL DEFINED FRONTAL BOUNDARY
FROM IOWA INTO CEN KS.

LITTLE DIFFERENCES IN MODELS AS THE CWFA REMAINS UNDER WEAK FLOW
ALOFT. CWFA WILL REMAIN ON WRN PERIPHERY OF A BROAD RIDGE COVERING
THE ERN U.S. INTO SAT.  FLOW ARND THIS RIDGE WILL TRANSPORT DEEP
LAYER OF SUBTROPICAL MOISTURE INTO THE AREA.  THE WEAK FRONTAL
BOUNDARY WILL LOSE ITS IDENITY AS IT SINKS INTO THE SWRN MO SAT.
MODELS INDICATE 850 MB FLOW SHIFTING TO THE NE BEHIND THE BOUNDARY
BUT LITTLE CHANGE IN THE MOIST AIRMASS.  MODELS SUGGEST GOOD 850 MB
MOISTURE CONVERGENCE AND THETA-E ADVECTION INTO SC MO ALONG THE
BOUNDARY SAT AFTN/NGT. MOST ACTIVITY WILL DIURNALLY DRIVEN BUT SOME
ACTIVITY WILL LINGER DURING THE NGT AS REMNANTS OF THE FRONT PARK
OVER THE AREA. WITH WEAK STEERING CURRENTS...LOCALIZED VERY HEAVY
RAINFALL AMOUNTS AND FLOODING WILL BE POSSIBLE.

IN THE EXTENDED...LITTLE CHANGE IN PATTERN THROUGH MON. UPPER FLOW
BEGINS TO TURN MORE WLY BY TUE WHICH WILL RESULT IN DECREASE OF
DIURNAL CONVECTION.

(PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY)

CCF
SGF EE 065/081 063/080 063 115444
JLN EE 065/082 064/081 063 113333
UNO EE 067/084 066/083 064 115444
VIH EE 065/080 064/080 063 114444

FOSTER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 1:14 PM CDTFlash Flood WarningSGFShannon4 hr
Jun 12, 3:52 PM CDTFlash Flood WarningSGFDent4 hr

Nearby

Flash Flood Warnings in Missouri, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.